Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 24, 2007, 3:24 PM CDT for Baldwin County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 3:24 PM CDT (20:24 UTC)
- Expired
- Aug 24, 2007, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 242024 SVRMOB ALC003-242100- /O.NEW.KMOB.SV.W.0124.070824T2024Z-070824T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 324 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... * UNTIL 400 PM CDT * AT 320 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MALBIS...OR ABOUT 12 MILES EAST OF DOWNTOWN MOBILE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSON OAK BY 330 PM CDT... DAPHNE BY 335 PM CDT... MONTROSE AND 6 MILES WEST OF SILVERHILL BY 350 PM CDT... FAIRHOPE BY 400 PM CDT... LAT...LON 3071 8780 3071 8792 3051 8797 3051 8773 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:57 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 24, 2:57 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT FRI AUG 24 2007 .SHORT TERM TONIGHT AND SATURDAY...A LOOK AT THE HEIGHT FIELD ALOFT TODAY SHOWS A VIGOROUS AND EASTWARD PROGRESSION OF DISTURBANCES OUT OF THE CENTRAL HIGH PLAINS AND INTO THE UPPER MIDWEST...WHILE RIDGING PERSISTS OVER THE SOUTHERN STATES. OVER THE CENTRAL GULF...AN UPPER LOW WAS TRACKING WESTWARD. WATER VAPOR IMAGERY SHOWS THE EASTERLY FLOW NORTH OF THIS UPPER LOW...TAPPING ATLANTIC MOISTURE AND ADVECTING IT WESTWARD ACROSS THE GULF COAST. POCKETS OF COLD CLOUD TOPS => SCATTERED TO NUMEROUS THUNDERSTORMS WERE BREAKING OUT THIS AFTERNOON. OUT OF RESPECT FOR CURRENT RADAR TRENDS WHILE ALSO CONSIDERING THE MEAN EAST TO NORTHEAST FLOW ALOFT AND AVAILABLE MOISTURE...WILL HOLD ONTO ISOLATED TO LOW END SCATTERED THUNDERSTORM COVERAGES THIS EVENING. COULD SEE A SIMILAR RADAR REPRESENTATION ON SATURDAY WITH THE AREA UNDER THE INFLUENCE OF A WEAK PRESSURE PATTERN...MESOSCALE BOUNDARIES AND DEEP LAYER MOISTURE. LITTLE CHANGE IN NIGHTTIME LOWS WITH SATURDAYS DAYTIME MAXIMUM TEMPERATURES CLOSE TO CLIMATOLOGY. THUNDERSTORMS EARLY IN THE SHORT RANGE PERIOD HAVE THE POTENTIAL OF PRODUCING BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS. THIS AFTERNOONS WET MICROBURST RISK IS HIGH. /10 .LONG TERM SUNDAY THROUGH FRIDAY...MID GULF UPPER LOW/INVERTED TROF AXIS IS FORECAST TO CONTINUE WEST NORTHWEST ON THE SOUTHERN PERIPHERY OF THE SOUTHERN U.S. UPPER RIDGE. THE GFS TAKES THE UPPER FEATURE ACROSS THE TEXAS COAST MONDAY AND TUESDAY. AS THIS FEATURE PASSES WEST OF THE AREA...DEEP LAYER HUMIDITIES CONTINUE TO INCREASE WITH THE INFLUX OF ATLANTIC AND EASTERN GULF OF MEXICO MOISTURE. THUS...WILL MAINTAIN THE PROBABILITIES OF PRECIPITATION IN THE CHANCE CATEGORY THROUGH MUCH OF THE FORECAST PERIOD. WITH THE DEEPER LAYER MOISTURE...DAYTIME TEMPERATURES LOOK TO CONTINUE NEAR CLIMATOLOGICAL NORMALS. COULD BE SOME CHANGES AND RELIEF ON THE HORIZON BY THE END OF NEXT WEEK. THERE IS AGREEMENT AMONGST THE 24-AUG-07 12 UTC RUNS OF THE ECMWF AND THE GFS...SHOWING AN EAST COAST UPPER TROF THURSDAY AND FRIDAY...CUTTING INTO THE UPPER RIDGE THAT HAS PLAGUED THE AREA WITH EXCESSIVE HEAT OVER THE PAST COUPLE WEEKS. THE EVOLVING PATTERN...FAVORS A STRONG SURFACE FRONT MOVING SOUTHWARD INTO MISSISSIPPI AND ALABAMA. IT IS INTERESTING TO NOTE THE ECMWF AND GFS STILL POINT TO A FAIRLY DECENT UPPER TROUGH OVER THE EASTERN STATES AND A PRETTY BIG UPPER RIDGE OVER THE DESERT SOUTHWEST DURING THE MID TO LATE WEEK TIME FRAME NEXT WEEK. THAT LENDS TO SOMEWHAT HIGHER FORECAST CONFIDENCE LATE IN THE MEDIUM RANGE. TEMPERATURES STILL CLOSE TO NORMALS FOR THE LAST WEEK IN AUGUST. /10 && .MARINE...A WEAK HIGH PRESSURE RIDGE WILL PERSIST OVER THE NORTHERN GULF THROUGH THE WEEKEND AND INTO THE MIDDLE PART OF NEXT WEEK. AT THE SAME TIME...A TROUGH OF LOW PRESSURE WILL DEVELOP JUST NORTH OF THE GULF COAST AND INTO THE SOUTHEASTERN STATES BY MONDAY. WITH THIS... A LIGHT...MAINLY SOUTHEAST TO SOUTH WIND FLOW WILL CONTINUE THROUGH THE PERIOD...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. LOOK FOR LITTLE CHANGE IN SEAS. /12 && .FIRE WEATHER...NO HEADLINES. A WEAK PRESSURE PATTERN IS FORECAST OVER THE AREA DURING THE WEEKEND. THIS SUGGESTS THAT WEAK BOUNDARIES WITHIN A MORE MOIST ENVIRONMENT COULD PROVIDE THE FOCUS FOR SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS. LOWEST DAYTIME HUMIDITIES REMAIN WELL ABOVE CRITICAL LEVELS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 93 73 92 / 20 40 30 60 PENSACOLA 76 91 76 89 / 20 50 30 60 DESTIN 78 91 78 89 / 20 50 30 60 EVERGREEN 73 93 71 93 / 30 50 30 50 WAYNESBORO 71 94 71 93 / 30 40 30 50 CAMDEN 73 94 72 93 / 30 50 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 24, 9:00 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 900 AM CDT FRI AUG 24 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 251200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 900 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MOVING INTO EAST CENTRAL ALABAMA THIS EVENING WILL MOVE SOUTHWEST ACROSS INLAND SECTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI LATER TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE NEAR THE NORTHWEST FLORIDA AND ALABAMA COAST NEAR SUNRISE ON SATURDAY. WIDESPREAD SEVERE OF HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA THROUGH EARLY NEXT WEEK. AT THIS TIME WIDESPREAD HAZARDOUS OF SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 1:25 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 125 PM CDT FRI AUG 24 2007 ALZ056>060-062-241930- UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW- INCLUDING THE CITIES OF...EVERGREEN AND LUVERNE... 125 PM CDT FRI AUG 24 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER PARTS OF COVINGTON...CONECUH...BUTLER...CRENSHAW...BALDWIN AND ESCAMBIA COUNTIES OF ALABAMA... AT 120 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WITHIN THIS AREA...STORMS WERE MOVING SLOWLY WEST. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WERE BEING NOTED BY LIGHTNING DETECTION EQUIPMENT OVER THE AREA. IF YOU HEAR THUNDER...LIGHTNING CAN BE CLOSE ENOUGH AS TO POSE A HAZARD EVEN IF YOU ARE SEVERAL MILES AWAY FROM A THUNDERSTORM. BE PREPARED TO MOVE TO A PLACE OF SHELTER WHEN THREATENING WEATHER APPROACHES YOUR AREA THESE STORMS ARE ALSO CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH AND VERY HEAVY RAIN...UP TO ONE OR TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:12 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 48 min |
| Aug 24, 4:13 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.